Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Sexual Side-Effects--Brandymac and ROO Emmeline

Posted by Brandymac26 on November 6, 2002, at 19:28:17

In reply to Re: Sexual Side-Effects--Brandymac and ROO, posted by Emmeline on November 6, 2002, at 18:10:45

> Brandymac and Roo, thank you so, so much for your responses; I really appreciate what you had to say (and ROO, a big thanks for the details....). Brandymac, like Roo, I'd love to know your Lexapro dosage. Come to think of it, Brandymac, I'm so encouraged by what you had to say that I just want to make sure I understood you correctly. You're telling me that you've experienced the same hellish side-effects from SSRIs that I have, and that with Lexapro you've been fine thus far?! Wow! Did you try Celexa prior to Lexapro? (Celexa was one of the culprits which made me so nauseous that I could barely walk). I've now decided that I want to try Lexapro; it's just a matter of timing. Tapering off of Imipramine is no fun, and as expected, I become symptomatic (can't eat, sleep, cry non-stop, and may throw-up from the anxiety...lovely). After switching to Lexapro, I then have to wait to see if I'm able to tolerate it; if not, it's back to the Imipramine. I just have to coordinate things around work (I'm a therapist for autistic children). I can't be symptomatic when I have to do things involving public speaking or anything where I have to stand out. Hmmm....Thanks so much for your time, Emmeline :-)

Hi Emmeline!I was taking celexa for over a year, and the first couple of months the side effects were AWFUL!!! I had nausea like you, but mine never really went away on the celexa, and it made me sooo tired, and could never take more than 15mg's of it b/c everytime i tried to up my dose, i felt all the side effects come back. I was extremely sensitive to celexa. I actually took myself off of it after being on it over a year, and after 6 months i couldnt take it. My anxiety got so bad i didnt leave my house for months at a time b/c I was scared of having panic attacks. But, i went back to my doc and told her how bad I was doing, and she told me about lexapro. I started taking it (with xanax), and have honestly not had any bad side effects other than my jaws clenching-which I had w/ celexa too, and the first couple of days I didnt sleep too good, and also, the first day my anxiety was a little weird. It wasnt really bad, i was just a little nervous. But other than that i have had no problems like i did with celexa. I will tell you that if celexa was the last drug on earth, i wouldnt take it again b/c the side effects were sooo bad. Oh- and my sex drive has actually improved on lexapro!(i'm 26) I couldnt believe it. With the celexa I was completely numb, i never got in the mood. Sex was a chore for me on it, but now my sex drive is great!
The only side effect that had stayed with me on the lexapro is the foggy head feeling that I get when i first wake up in the morning, but I think thats b/c i take it before bed.
Also, I take 10mg's. I actually started taking 10mg's right from the beginning and havent had any problems. I know w/ the celexa, and I told my doc this, i wouldnt recommend starting anyone on celexa over 5 or 10 mg's TOPS b/c the side effects will be too bad if you do, so I'm thinking (if your like me), your probobly scared to take lexapro b/c of the bad experience w/ celexa, you may want to start out taking 5mg's instead of ten just to reassure yourself-ya know what i mean? But I started out on 10 and have done great. I would do it again in a heartbeat. I actually think when I go back to my doc that im gonna ask for a dose increase (which is unbelievable b/c I could have never done that on celexa) to take the edge off my anxiety. I mean, lexapro has done really good for my anxiety so far, but i feel like if i went up to 15 or20 mg's my anxiety will be completely gone!! I have to admit I'm pretty glad i'm on lexapro, and if your sensitive to celexa, dont be scared to switch if thats what you really want to do. Just start out on a lower dose than normal, and i'm sure you'll be fine. Also, you may want to ask your doc about taking something with it like xanax, that seems to help me out if i ever feel i really need it. Do you take anything like xanax or have you just been on med's without anything to take the edge off the increased anxiety they cause? Well, hope this helps you, and good luck with the switch!
Brandy
P.S. What is Imiprine? I've never heard of it.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Brandymac26 thread:126622
URL: http://www.dr-bob.org/babble/20021101/msgs/126714.html